Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 146, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 8:15 PM CDT for Kinney County, Uvalde County, Zavala County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2019, 8:15 PM CDT (01:15 UTC)
- Expired
- May 30, 2019, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Kinney County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 30 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:57 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 30, 6:57 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 657 PM CDT Thu May 30 2019 .AVIATION... Currently have a couple of severe storms in our NW counties, not expecting any of these storms to impact any sites for the short term but have VCTS for DRT starting in a few hours with the CAMs showing additional development later tonight. The weak front that moved over the area yesterday stalled in the coastal plains but has since started to track back north as a result of an upper level low moving into the western part of the state. Put in VCSH for San Antonio sites for this line of showers and storms over the next few hours, with the expectation that this activity will dwindle with the loss of heating. Elevated moisture will be present across the region tonight and have cloud decks briefly lowering to IFR conditions for I-35 sites. Winds will remain light overnight and begin backing toward the SE. Cloud decks lift tomorrow morning with diurnal heating with all sites reaching VFR by the afternoon. && .PREV DISCUSSION... /ISSUED 254 PM CDT Thu May 30 2019/ UPDATE... After coordination with SPC, we have opted to put Val Verde County within a Tornado Watch until 10pm this evening. Hail will be the main threat with storms that enter Val Verde, however some indices remain enough of a concern to include the county in the Tornado Watch. PREV DISCUSSION... /ISSUED 229 PM CDT Thu May 30 2019/ SHORT TERM (Tonight through Friday Night)... A frontal boundary that has passed through the northern half of our area, continues to weaken as it sags south. With weakened convergence along this boundary, convection has remained limited. A short wave progged to move out of Mexico and into our area will interact with this boundary before lifting it back north by morning. This short wave will increase rain and thunderstorm chances for counties out east again this evening. CAMs vary on trajectory of this disturbance, but will show increasing POPs for a southwest to northeast progression, affecting western counties, and areas along and west of I-35 tonight and into tomorrow afternoon. By Friday night, with most of the area under the influence of high pressure ridging, fair weather with decreased rain chances will carry through the weekend. Little change in forecasted high and low temperatures. Tonight, low will remain in the low to mid 70s, with highs reaching mid to upper 80s for most of the area. LONG TERM (Saturday through Thursday)... An upper low over California with ridging building into the Plains, most of the area will see fair weather throughout the weekend. As we maintain southeasterly flow, moisture continues to flow into the region. Weak disturbances could generate showers and storms early next week, though will keep POPs relatively low. By mid week, the ridge begins to break down as the next upper disturbance approaches from the west. Temperatures remain consistent through the remainder of the week. with highs in the mid to upper 80s for most of the area, some areas further south reaching mid 90s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 87 71 90 73 / 40 50 - - 0 Austin Bergstrom Intl Airport 71 87 71 90 73 / 40 50 - - 0 New Braunfels Muni Airport 71 87 71 90 73 / 40 50 - - 0 Burnet Muni Airport 67 84 69 88 71 / 40 50 10 10 - Del Rio Intl Airport 72 89 74 91 75 / 60 50 30 10 10 Georgetown Muni Airport 68 86 69 90 72 / 40 40 10 10 0 Hondo Muni Airport 72 90 72 92 73 / 50 30 10 0 0 San Marcos Muni Airport 71 88 71 90 73 / 40 50 - - 0 La Grange - Fayette Regional 73 89 72 92 74 / 40 60 0 10 0 San Antonio Intl Airport 72 89 72 90 73 / 40 40 - 0 0 Stinson Muni Airport 73 89 72 90 74 / 40 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...17/EWilliams Short-Term/Long-Term...Platt Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 30, 4:39 AM CDT, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 439 AM CDT Thu May 30 2019 TXZ171>173-183>194-202>209-217>225-228-310945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 439 AM CDT Thu May 30 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight risk for severe thunderstorms this afternoon and tonight west of a Fredericksburg to Castroville to Catarina line. Large hail and damaging wind gusts will be the primary threats, and most of the strong storms are expected to occur between 3 pm and 3 am. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday evening.
In the hours before
Special weather statement, May 30, 6:42 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
642 PM CDT Thu May 30 2019
TXZ225-310000-
Lavaca TX-
642 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL
700 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Speaks, or 18 miles east of Hallettsville, moving east
at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Lavaca
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2929 9662 2928 9664 2944 9675 2947 9668
2934 9656
TIME...MOT...LOC 2339Z 254DEG 17KT 2937 9664
PLATTSpecial weather statement, May 30, 6:52 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 652 PM CDT Thu May 30 2019 TXZ188-190-310045- Blanco TX-Gillespie TX- 652 PM CDT Thu May 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BLANCO AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 745 PM CDT... At 652 PM CDT, Doppler radar was tracking a strong thunderstorm near Blumenthal, or near Fredericksburg, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Stonewall, Sandy, LBJ State Park, Blumenthal and LBJ National Historical Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 3030 9884 3040 9871 3035 9843 3016 9872 TIME...MOT...LOC 2352Z 297DEG 4KT 3029 9876 AAT
Special weather statement, May 30, 7:18 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
718 PM CDT Thu May 30 2019
TXZ223-310100-
Gonzales TX-
718 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GONZALES COUNTY
UNTIL 800 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 9 miles south of Gonzales, moving northeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dreyer, Glaze City, US 183 and Hamon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2931 9734 2930 9739 2938 9753 2951 9729
2938 9724
TIME...MOT...LOC 0016Z 227DEG 7KT 2937 9741
02Special weather statement, May 30, 7:26 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
726 PM CDT Thu May 30 2019
TXZ190-310115-
Blanco TX-
726 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO COUNTY UNTIL 815
PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rocky Creek, or 12 miles northwest of Blanco, moving southeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Blanco, Johnson City, Rocky Creek, Hye and LBJ State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 9822 3007 9847 3015 9859 3025 9859
3035 9843
TIME...MOT...LOC 0026Z 293DEG 20KT 3024 9855Special weather statement, May 30, 7:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
759 PM CDT Thu May 30 2019
TXZ202-203-218-310145-
Uvalde TX-Kinney TX-Zavala TX-
759 PM CDT Thu May 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...
SOUTHWESTERN UVALDE AND NORTHWESTERN ZAVALA COUNTIES UNTIL 845 PM
CDT...
At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Pryor, moving northwest at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
La Pryor, Dabney, Blewett, Cline and Washer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2886 9999 2903 10012 2908 10011 2909 10015
2922 10025 2934 9997 2894 9981
TIME...MOT...LOC 0059Z 154DEG 20KT 2898 9994
AATLocal storm report, May 30, 8:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT THU MAY 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 8 ENE ENCHANTED ROCK ST 30.54N 98.70W
05/30/2019 E3.00 INCH LLANO TX STORM CHASER
PICTURE OF 3 INCH HAIL WITH RULER POSTED ON
TWITTER. TIME ESTIMATED VIA RADAR.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 40 min |
| May 30, 7:18 PM CDT | Special Weather Statement | EWX | Gonzales | 42 min |
| May 30, 7:26 PM CDT | Special Weather Statement | EWX | Blanco | 49 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 29 min |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 64 min |
| May 30, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 49 min |
| May 30, 7:59 PM CDT | Special Weather Statement | EWX | Zavala | 46 min |
| May 30, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 45 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 56 min |
| May 30, 8:27 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 32 min |
| May 30, 8:32 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| May 30, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 50 min |
| May 30, 9:01 PM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| May 30, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 59 min |
| May 30, 9:26 PM CDT | Special Weather Statement | EWX | Zavala | 49 min |
| May 30, 9:33 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 57 min |
| May 30, 9:37 PM CDT | Special Weather Statement | EWX | Real | 68 min |
| May 30, 9:48 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| May 30, 10:06 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 30, 10:28 PM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| May 30, 10:55 PM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 30, 11:29 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio | 3 hr |
| May 31, 4:33 PM CDT | Special Weather Statement | EWX | Lavaca | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.